The Law Offices of Salazar, Sullivan & Jasionowski
Call now for a Free Initial Consultation
(888) 819-2544 | (505) 349-4003

Dedicated Personal Service For The Injured Free Confidential Consultations

Drug allergies can lead to anaphaylaxis

Some allergic reactions aren't very serious. They might cause some itching and minor swelling. The most serious allergic reaction that can occur is anaphylaxis. This is a condition that can lead to death. Understanding a few points about this reaction is a good idea if you are taking a new medication that you haven't ever had.

Anaphylaxis is often associated with severe swelling. When the mouth, tongue and airway are the parts of the body that swell, the person might not be able to get sufficient oxygen. This is a life-threatening situation. Other signs of this severe allergic reaction include shortness of breath and wheezing.

Fainting, dizziness, diarrhea, vomiting, uterine cramping and hives are all possible with this type of reaction. There might also be a feeling of dread that makes you think something is going to happen.

People who have known severe allergic reactions will likely have an epinephrine injection pen available. This is a drug that can counteract the effects of anaphylaxis. It is most often associated with people who have a severe peanut allergy or insect allergy, but it can be useful in drug reaction anaphylaxis.

It is important for you to tell any medical professional who might prescribe drugs to you about any known drug allergies you have. One of the drugs commonly associated with this in penicillin. If the doctor prescribes drugs to you knowing that you have an allergy and you don't realize that the drug contains the substance you are allergic to, you might choose to seek compensation for any adverse reactions that you have when you take the drug.

Source: Asthma and Allergy Foundation of America, "Anaphylaxis: A Severe Allergic Reaction," accessed July 27, 2017

No Comments

Leave a comment
Comment Information